April  2020, 40(4): 2017-2035. doi: 10.3934/dcds.2020104

A class of anisotropic expanding curvature flows

School of Mathematical Sciences, Zhejiang University, Hangzhou 310027, China

* Corresponding author: Weimin Sheng

Received  October 2018 Revised  October 2019 Published  January 2020

Fund Project: The authors were supported by NSFC, grant nos. 11971424 and 11571304.

In this paper, we consider an expanding flow of smooth, closed, uniformly convex hypersurfaces in Euclidean $ R^{n+1} $ with speed $ u^\alpha\sigma_k^\beta $ firstly, where $ u $ is support function of the hypersurface, $ \alpha, \beta \in R^1 $, and $ \beta>0 $, $ \sigma_k $ is the $ k $-th symmetric polynomial of the principal curvature radii of the hypersurface, $ k $ is an integer and $ 1\le k\le n $. For $ \alpha\le1-k\beta $, $ \beta>\frac{1}{k} $ we prove that the flow has a unique smooth and uniformly convex solution for all time, and converges smoothly after normalisation, to a sphere centered at the origin. Moreover, for $ \alpha\le1-k\beta $, $ \beta>\frac{1}{k} $, we prove that the flow with the speed $ fu^\alpha\sigma_k^\beta $ exists for all time and converges smoothly after normalisation to a soliton which is a solution of $ fu^{\alpha-1}\sigma_k^{\beta} = c $ provided that $ f $ is a smooth positive function on $ S^n $ and satisfies that $ (\nabla_i\nabla_jf^{\frac{1}{1+k\beta-\alpha}}+\delta_{ij}f^{\frac{1}{1+k\beta-\alpha}}) $ is positive definite. When $ \beta = 1 $, our argument provides a proof to the well-known $ L_p $ Christoffel-Minkowski problem for the case $ p\ge k+1 $ where $ p = 2-\alpha $, which is identify with Ivaki's recent result. Especially, we obtain the same result for $ k = n $ without any constraint on smooth positive function $ f $. Finally, we also give a counterexample for the two anisotropic expanding flows when $ \alpha>1-k\beta $.

Citation: Weimin Sheng, Caihong Yi. A class of anisotropic expanding curvature flows. Discrete & Continuous Dynamical Systems - A, 2020, 40 (4) : 2017-2035. doi: 10.3934/dcds.2020104
References:
[1]

R. Alessandroni and C. Sinestrari, Evolution of hypersurfaces by powers of the scalar curvature, Ann. Sc. Norm. Super. Pisa Cl. Sci., 9 (2010), 541-571.   Google Scholar

[2]

B. Andrews, Entropy estimates for evolving hypersurfaces, Communications in Analysis and Geometry, 2 (1994), 267-275.   Google Scholar

[3]

B. Andrews, Gauss curvature flow: The fate of the rolling stones, Invent. Math., 138 (1999), 151-161.  doi: 10.1007/s002220050344.  Google Scholar

[4]

B. Andrews, Contraction of convex hypersurfaces in Euclidean space, Calc. Var. Partial Differential Equations, 2 (1994), 151-171.  doi: 10.1007/BF01191340.  Google Scholar

[5]

B. Andrews, Monotone quantities and unique limits for evolving convex hypersurfaces, International Mathematics Research Notices, 20 (1997), 1001-1031.  doi: 10.1155/S1073792897000640.  Google Scholar

[6]

B. Andrews and J. McCoy, Convex hypersurfaces with pinched principal curvatures and flow of convex hypersurfaces by high powers of curvature, Trans. Amer. Math. Soc., 364 (2012), 3427-3447.  doi: 10.1090/S0002-9947-2012-05375-X.  Google Scholar

[7]

B. AndrewsJ. McCoy and Y. Zheng, Contracting convex hypersurfaces by curvature, Calc. Var. Partial Differential Equations, 47 (2013), 611-665.  doi: 10.1007/s00526-012-0530-3.  Google Scholar

[8]

S. BrendleK. Choi and P. Daskalopoulos, Asymptotic behavior of flows by powers of the Gaussian curvature, Acta Math., 219 (2017), 1-16.  doi: 10.4310/ACTA.2017.v219.n1.a1.  Google Scholar

[9]

K. Choi and P. Daskalopoulos, Uniqueness of closed self-similar solutions to the Gauss curvature flow, arXiv: 1609.05487. Google Scholar

[10]

K.-S. Chou and X.-J. Wang, A logarithmic Gauss curvature flow and the Minkowski problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 733-751.  doi: 10.1016/S0294-1449(00)00053-6.  Google Scholar

[11]

K.-S. Chou and X.-J. Wang, The $L_p$ Minkowski problem and the Minkowski problem in centroaffine geometry, Adv. in Math., 205 (2006), 33-83.  doi: 10.1016/j.aim.2005.07.004.  Google Scholar

[12]

B. Chow, Deforming convex hypersurfaces by the $n$-th root of the Gaussian curvature, J. Differential Geom., 22 (1985), 117-138.  doi: 10.4310/jdg/1214439724.  Google Scholar

[13]

B. Chow, Deforming convex hypersurfaces by the square root of the scalar curvature, Invent. Math., 87 (1987), 63-82.  doi: 10.1007/BF01389153.  Google Scholar

[14]

B. Chow and D.-H. Tsai, Expansion of convex hypersurfaces by nonhomogeneous functions of curvature, Asian J. Math., 1 (1997), 769-784.  doi: 10.4310/AJM.1997.v1.n4.a7.  Google Scholar

[15]

W. J. Firey, Shapes of worn stones, Mathematika, 21 (1974), 1-11.  doi: 10.1112/S0025579300005714.  Google Scholar

[16]

C. Gerhardt, Non-scale-invariant inverse curvature flows in Euclidean space, Car. Var. Partial Differential Equations, 49 (2014), 471-489.  doi: 10.1007/s00526-012-0589-x.  Google Scholar

[17]

P. F. Guan and C. S. Lin, On Equation $\det(u_ij+u\delta_ij) = u^{p}f $ on $S^n$, Preprint No 2000-7, NCTS in Tsing-Hua University, 2000. Google Scholar

[18]

P. F. Guan and X.-N. Ma, Christoffel-Minkowski problem I: Convexity of solutions of a hessian equation, Invent. Math., 151 (2003), 553-577.  doi: 10.1007/s00222-002-0259-2.  Google Scholar

[19]

P. F. Guan and L. Ni, Entropy and a convergence theorem for Gauss curvature flow in high dimensions, J. Eur. Math. Soc., 19 (2017), 3735-3761.  doi: 10.4171/JEMS/752.  Google Scholar

[20]

P. F. Guan and C. Xia, $L^p$ Christoffel-Minkowski problem: The case $1 < p < k+1$, Cal. Var. Partial Differential Equations, 57 (2018), Art. 69, 23 pp. doi: 10.1007/s00526-018-1341-y.  Google Scholar

[21]

C. Q. HuX.-N. Ma and C. L. Shen, On the Christoffel-Minkowski problem of Firey's $p$-sum, Cal. Var. Partial Differential Equations, 21 (2004), 137-155.  doi: 10.1007/s00526-003-0250-9.  Google Scholar

[22]

Y. HuangE. LutwakD. Yang and G. Y. Zhang, Geometric measures in the dual Brunn-Minkowski theory and their associated Minkowski problems, Acta Math., 216 (2016), 325-388.  doi: 10.1007/s11511-016-0140-6.  Google Scholar

[23]

G. Huisken, Flow by mean curvature of convex surfaces into spheres, J. Differential Geom., 20 (1984), 237-266.  doi: 10.4310/jdg/1214438998.  Google Scholar

[24]

M. N. Ivaki, Deforming a hypersurface by principal radii of curvature and support function, Calc. Var. Partial Differential Equations, 58 (2019), Art. 1, 18 pp. doi: 10.1007/s00526-018-1462-3.  Google Scholar

[25]

N. V. Krylov, Nonlinear Elliptic and Parabolic Equations of the Second Order, Mathematics and its Applications (Soviet Series), 7. D. Reidel Publishing Co., Dordrecht, 1987. doi: 10.1007/978-94-010-9557-0.  Google Scholar

[26]

Q.-R. Li, W. M. Sheng and X.-J. Wang, Flow by Gauss curvature to the Aleksandrov and dual Minkowski problems, J. Eur. Math. Soc., (2019). doi: 10.4171/JEMS/936.  Google Scholar

[27]

Q.-R. LiW. M.Sheng and X.-J. Wang, Asymptotic convergence for a class of fully nonlinear curvature flows, J. Geom. Anal., 3 (2019), 1-27.   Google Scholar

[28] R. Schneider, Convex Bodies: The Brunn-Minkowski Theory, Encyclopedia of Mathematics and its Applications, 44. Cambridge University Press, Cambridge, 1993.  doi: 10.1017/CBO9780511526282.  Google Scholar
[29]

J. I. E. Urbas, An expansion of convex hypersurfaces, J. Differential Geom., 33 (1991), 91-125.  doi: 10.4310/jdg/1214446031.  Google Scholar

[30]

X.-J. Wang, Existence of convex hypersurfaces with prescribed Gauss-Kronecker curvature, Trans. Amer. Math. Soc., 348 (1996), 4501-4524.  doi: 10.1090/S0002-9947-96-01650-9.  Google Scholar

[31]

C. Xia, Inverse anisotropic curvature flow from convex hypersurfaces, J. Geom. Anal., 27 (2017), 2131-2154.  doi: 10.1007/s12220-016-9755-2.  Google Scholar

show all references

References:
[1]

R. Alessandroni and C. Sinestrari, Evolution of hypersurfaces by powers of the scalar curvature, Ann. Sc. Norm. Super. Pisa Cl. Sci., 9 (2010), 541-571.   Google Scholar

[2]

B. Andrews, Entropy estimates for evolving hypersurfaces, Communications in Analysis and Geometry, 2 (1994), 267-275.   Google Scholar

[3]

B. Andrews, Gauss curvature flow: The fate of the rolling stones, Invent. Math., 138 (1999), 151-161.  doi: 10.1007/s002220050344.  Google Scholar

[4]

B. Andrews, Contraction of convex hypersurfaces in Euclidean space, Calc. Var. Partial Differential Equations, 2 (1994), 151-171.  doi: 10.1007/BF01191340.  Google Scholar

[5]

B. Andrews, Monotone quantities and unique limits for evolving convex hypersurfaces, International Mathematics Research Notices, 20 (1997), 1001-1031.  doi: 10.1155/S1073792897000640.  Google Scholar

[6]

B. Andrews and J. McCoy, Convex hypersurfaces with pinched principal curvatures and flow of convex hypersurfaces by high powers of curvature, Trans. Amer. Math. Soc., 364 (2012), 3427-3447.  doi: 10.1090/S0002-9947-2012-05375-X.  Google Scholar

[7]

B. AndrewsJ. McCoy and Y. Zheng, Contracting convex hypersurfaces by curvature, Calc. Var. Partial Differential Equations, 47 (2013), 611-665.  doi: 10.1007/s00526-012-0530-3.  Google Scholar

[8]

S. BrendleK. Choi and P. Daskalopoulos, Asymptotic behavior of flows by powers of the Gaussian curvature, Acta Math., 219 (2017), 1-16.  doi: 10.4310/ACTA.2017.v219.n1.a1.  Google Scholar

[9]

K. Choi and P. Daskalopoulos, Uniqueness of closed self-similar solutions to the Gauss curvature flow, arXiv: 1609.05487. Google Scholar

[10]

K.-S. Chou and X.-J. Wang, A logarithmic Gauss curvature flow and the Minkowski problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 733-751.  doi: 10.1016/S0294-1449(00)00053-6.  Google Scholar

[11]

K.-S. Chou and X.-J. Wang, The $L_p$ Minkowski problem and the Minkowski problem in centroaffine geometry, Adv. in Math., 205 (2006), 33-83.  doi: 10.1016/j.aim.2005.07.004.  Google Scholar

[12]

B. Chow, Deforming convex hypersurfaces by the $n$-th root of the Gaussian curvature, J. Differential Geom., 22 (1985), 117-138.  doi: 10.4310/jdg/1214439724.  Google Scholar

[13]

B. Chow, Deforming convex hypersurfaces by the square root of the scalar curvature, Invent. Math., 87 (1987), 63-82.  doi: 10.1007/BF01389153.  Google Scholar

[14]

B. Chow and D.-H. Tsai, Expansion of convex hypersurfaces by nonhomogeneous functions of curvature, Asian J. Math., 1 (1997), 769-784.  doi: 10.4310/AJM.1997.v1.n4.a7.  Google Scholar

[15]

W. J. Firey, Shapes of worn stones, Mathematika, 21 (1974), 1-11.  doi: 10.1112/S0025579300005714.  Google Scholar

[16]

C. Gerhardt, Non-scale-invariant inverse curvature flows in Euclidean space, Car. Var. Partial Differential Equations, 49 (2014), 471-489.  doi: 10.1007/s00526-012-0589-x.  Google Scholar

[17]

P. F. Guan and C. S. Lin, On Equation $\det(u_ij+u\delta_ij) = u^{p}f $ on $S^n$, Preprint No 2000-7, NCTS in Tsing-Hua University, 2000. Google Scholar

[18]

P. F. Guan and X.-N. Ma, Christoffel-Minkowski problem I: Convexity of solutions of a hessian equation, Invent. Math., 151 (2003), 553-577.  doi: 10.1007/s00222-002-0259-2.  Google Scholar

[19]

P. F. Guan and L. Ni, Entropy and a convergence theorem for Gauss curvature flow in high dimensions, J. Eur. Math. Soc., 19 (2017), 3735-3761.  doi: 10.4171/JEMS/752.  Google Scholar

[20]

P. F. Guan and C. Xia, $L^p$ Christoffel-Minkowski problem: The case $1 < p < k+1$, Cal. Var. Partial Differential Equations, 57 (2018), Art. 69, 23 pp. doi: 10.1007/s00526-018-1341-y.  Google Scholar

[21]

C. Q. HuX.-N. Ma and C. L. Shen, On the Christoffel-Minkowski problem of Firey's $p$-sum, Cal. Var. Partial Differential Equations, 21 (2004), 137-155.  doi: 10.1007/s00526-003-0250-9.  Google Scholar

[22]

Y. HuangE. LutwakD. Yang and G. Y. Zhang, Geometric measures in the dual Brunn-Minkowski theory and their associated Minkowski problems, Acta Math., 216 (2016), 325-388.  doi: 10.1007/s11511-016-0140-6.  Google Scholar

[23]

G. Huisken, Flow by mean curvature of convex surfaces into spheres, J. Differential Geom., 20 (1984), 237-266.  doi: 10.4310/jdg/1214438998.  Google Scholar

[24]

M. N. Ivaki, Deforming a hypersurface by principal radii of curvature and support function, Calc. Var. Partial Differential Equations, 58 (2019), Art. 1, 18 pp. doi: 10.1007/s00526-018-1462-3.  Google Scholar

[25]

N. V. Krylov, Nonlinear Elliptic and Parabolic Equations of the Second Order, Mathematics and its Applications (Soviet Series), 7. D. Reidel Publishing Co., Dordrecht, 1987. doi: 10.1007/978-94-010-9557-0.  Google Scholar

[26]

Q.-R. Li, W. M. Sheng and X.-J. Wang, Flow by Gauss curvature to the Aleksandrov and dual Minkowski problems, J. Eur. Math. Soc., (2019). doi: 10.4171/JEMS/936.  Google Scholar

[27]

Q.-R. LiW. M.Sheng and X.-J. Wang, Asymptotic convergence for a class of fully nonlinear curvature flows, J. Geom. Anal., 3 (2019), 1-27.   Google Scholar

[28] R. Schneider, Convex Bodies: The Brunn-Minkowski Theory, Encyclopedia of Mathematics and its Applications, 44. Cambridge University Press, Cambridge, 1993.  doi: 10.1017/CBO9780511526282.  Google Scholar
[29]

J. I. E. Urbas, An expansion of convex hypersurfaces, J. Differential Geom., 33 (1991), 91-125.  doi: 10.4310/jdg/1214446031.  Google Scholar

[30]

X.-J. Wang, Existence of convex hypersurfaces with prescribed Gauss-Kronecker curvature, Trans. Amer. Math. Soc., 348 (1996), 4501-4524.  doi: 10.1090/S0002-9947-96-01650-9.  Google Scholar

[31]

C. Xia, Inverse anisotropic curvature flow from convex hypersurfaces, J. Geom. Anal., 27 (2017), 2131-2154.  doi: 10.1007/s12220-016-9755-2.  Google Scholar

[1]

Lujuan Yu. The asymptotic behaviour of the $ p(x) $-Laplacian Steklov eigenvalue problem. Discrete & Continuous Dynamical Systems - B, 2020, 25 (7) : 2621-2637. doi: 10.3934/dcdsb.2020025

[2]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[3]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[4]

Andrzej Świȩch. Pointwise properties of $ L^p $-viscosity solutions of uniformly elliptic equations with quadratically growing gradient terms. Discrete & Continuous Dynamical Systems - A, 2020, 40 (5) : 2945-2962. doi: 10.3934/dcds.2020156

[5]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[6]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020021

[7]

Jian Lu, Huaiyu Jian. Topological degree method for the rotationally symmetric $L_p$-Minkowski problem. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 971-980. doi: 10.3934/dcds.2016.36.971

[8]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020298

[9]

Yamin Wang. On nonexistence of extremals for the Trudinger-Moser functionals involving $ L^p $ norms. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4257-4268. doi: 10.3934/cpaa.2020191

[10]

Li Wang, Qiang Xu, Shulin Zhou. $ L^p $ Neumann problems in homogenization of general elliptic operators. Discrete & Continuous Dynamical Systems - A, 2020, 40 (8) : 5019-5045. doi: 10.3934/dcds.2020210

[11]

Junjie Zhang, Shenzhou Zheng, Haiyan Yu. $ L^{p(\cdot)} $-regularity of Hessian for nondivergence parabolic and elliptic equations with measurable coefficients. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2777-2796. doi: 10.3934/cpaa.2020121

[12]

Xinghong Pan, Jiang Xu. Global existence and optimal decay estimates of the compressible viscoelastic flows in $ L^p $ critical spaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2021-2057. doi: 10.3934/dcds.2019085

[13]

Jinrui Huang, Wenjun Wang, Huanyao Wen. On $ L^p $ estimates for a simplified Ericksen-Leslie system. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1485-1507. doi: 10.3934/cpaa.2020075

[14]

Woocheol Choi, Yong-Cheol Kim. $L^p$ mapping properties for nonlocal Schrödinger operators with certain potentials. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5811-5834. doi: 10.3934/dcds.2018253

[15]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, , () : -. doi: 10.3934/era.2020075

[16]

Silvia Frassu. Nonlinear Dirichlet problem for the nonlocal anisotropic operator $ L_K $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1847-1867. doi: 10.3934/cpaa.2019086

[17]

Yupeng Li, Wuchen Li, Guo Cao. Image segmentation via $ L_1 $ Monge-Kantorovich problem. Inverse Problems & Imaging, 2019, 13 (4) : 805-826. doi: 10.3934/ipi.2019037

[18]

Lidan Li, Hongwei Zhang, Liwei Zhang. Inverse quadratic programming problem with $ l_1 $ norm measure. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2425-2437. doi: 10.3934/jimo.2019061

[19]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020328

[20]

K. D. Chu, D. D. Hai. Positive solutions for the one-dimensional singular superlinear $ p $-Laplacian problem. Communications on Pure & Applied Analysis, 2020, 19 (1) : 241-252. doi: 10.3934/cpaa.2020013

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (150)
  • HTML views (80)
  • Cited by (0)

Other articles
by authors

[Back to Top]